Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 144, NWS Pueblo, CO

August 10, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 2009, 12:59 AM MDT for El Paso County, Colorado. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 12:59 AM MDT (06:59 UTC)
Expired
Aug 10, 2009, 2:00 AM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 1:00 AM MDTHAIL 13 W Falcon, CO
Aug 10, 1:09 AM MDTHAIL 13 W Falcon, COHAIL BEGAN APPROXIMATELY 1257 AM
Aug 10, 1:32 AM MDTHAIL 0.753 E Falcon, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
2871 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 100659
SVRPUB
COC041-100800-
/O.NEW.KPUB.SV.W.0144.090810T0659Z-090810T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1259 AM MDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES EAST CENTRAL COLORADO SPRINGS...

* UNTIL 200 AM MDT...

* AT 1259 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EXTREME EAST CENTRAL COLORADO SPRINGS...AND
  WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EASTERN PORTIONS OF COLORADO SPRINGS.
  FALCON.
  PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3912 10462 3912 10423 3880 10457 3885 10475
TIME...MOT...LOC 0659Z 205DEG 14KT 3892 10463

$$
5 follow-up statements
000 
WWUS55 KPUB 100709
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
109 AM MDT MON AUG 10 2009

COC041-100800-
/O.CON.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/
EL PASO CO-
109 AM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

AT 107 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
CENTERED NEAR FALCON...OR 11 MILES NORTHEAST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHEAST COLORADO SPRINGS.
  FALCON.
  PEYTON.

QUARTER SIZE HAIL HAS BEEN REPORTED IN FALCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3912 10462 3912 10423 3880 10457 3885 10475
TIME...MOT...LOC 0708Z 205DEG 14KT 3894 10461

$$
000 
WWUS55 KPUB 100722
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
122 AM MDT MON AUG 10 2009

COC041-100800-
/O.CON.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/
EL PASO CO-
122 AM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

AT 119 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.  ONE 
STORM WAS CENTERED NEAR FALCON...OR 11 MILES EAST OF COLORADO 
SPRINGS...AND THE OTHER STORM WAS CENTERED 5 MILES NORTHWEST OF 
PEYTON.  THESE STORMS WERE MOVING TOWARD THE NORTHEAST AT 15 MPH.  


LOCATIONS IMPACTED INCLUDE...
  FALCON.
  PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3912 10462 3912 10423 3880 10457 3885 10475
TIME...MOT...LOC 0720Z 224DEG 13KT 3892 10461

$$
000 
WWUS55 KPUB 100729
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
129 AM MDT MON AUG 10 2009

COC041-100800-
/O.CON.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/
EL PASO CO-
129 AM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

AT 128 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS CENTERED NEAR FALCON...OR 12 MILES EAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  FALCON.
  PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3885 10472 3912 10459 3912 10423 3880 10457
TIME...MOT...LOC 0729Z 232DEG 11KT 3890 10458

$$
000 
WWUS55 KPUB 100747
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
147 AM MDT MON AUG 10 2009

COC041-100800-
/O.CON.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/
EL PASO CO-
147 AM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

AT 146 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS CENTERED 4 MILES EAST OF FALCON...OR 15 MILES 
EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 15 
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS EAST OF FALCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3892 10464 3912 10459 3912 10423 3886 10450
TIME...MOT...LOC 0746Z 232DEG 11KT 3894 10453

$$
000 
WWUS55 KPUB 100800
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 AM MDT MON AUG 10 2009

COC041-100811-
/O.EXP.KPUB.SV.W.0144.000000T0000Z-090810T0800Z/
EL PASO CO-
200 AM MDT MON AUG 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
EXPIRES AT 200 AM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM MDT MONDAY
MORNING FOR SOUTHEASTERN COLORADO.

LAT...LON 3892 10464 3912 10459 3912 10423 3886 10450
TIME...MOT...LOC 0747Z 232DEG 11KT 3894 10453

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:00 PM MDT, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 9, 9:00 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
900 PM MDT SUN AUG 9 2009

.UPDATE...
UPDATED FORECAST TO SHAVE OFF SEVERE THUNDERSTORM POTENTIAL FOR
SOUTHERN AREAS OF SOUTHEAST PLAINS. LATEST 00Z NAM SUGGESTS AREA
OF CONVECTION OVER KDEN MAY EXPAND AND DROP SOUTHEASTWARD ACROSS
PORTIONS OF EASTERN EL PASO...NORTHERN CROWLEY AND PORTIONS OF
KIOWA COUNTY AFTER 06Z. THIS IS IN RESPONSE TO INCOMING SHORTWAVE
ACROSS NW CO...AND CORRESPONDING STRENGTHENING OF LOW LVL JET.
JUXTAPOSITION OF THESE PARAMETERS APPEARS TO HAVE SHIFTED A BIT
NORTH IN 00Z RUN...THUS THE REASON FOR THE UPDATE. WATCHING NICE
OUTFLOW BOUNDARY FROM EARLIER NE CO CONVECTION HEADING SOUTH TOWARDS
THE AREA. THIS FEATURE HAS BECOME OBSCURED BY CONVECTION OVER THE
KDEN AREA AS OF 03Z. DISTANCE SPEED TOOL SUGGESTS THIS BOUNDARY MAY
HIT PALMER DVD AROUND THE 05Z-06Z TIME FRAME WHICH MAY ALSO HELP
TO FIRE OFF THUNDERSTORMS ACROSS EL PASO COUNTY. WFO PUB WILL
CONTINUE TO MONITOR. -KT

&&

.PREV DISCUSSION... /ISSUED 243 PM MDT SUN AUG 9 2009/

SHORT TERM...
(TONIGHT AND MONDAY)

..ISOLD SVR TODAY/EVENING WITH BETTER CHANCE TOMORROW AFTERNOON...

CURRENTLY...COOL FRONT HAS MADE IT INTO NE NEW MEXICO. WEAK UPSLOPE
FLOW WAS DEVELOPING ACROSS THE PLAINS WITH DWPTS IN THE 50S. THE
MOISTURE IS NOT ALL THAT DEEP AS DWPTS AT LA VETA PASS WERE STILL IN
THE TEENS. OVER THE MTNS IT IS QUITE DRY WITH DWPTS IN THE TEENS AND
20S. NO CLOUDS WERE OVER THE MTNS AT 1 PM...AND THE PLAINS WERE ALSO
PRETTY MUCH CLOUD FREE. SHORT WAVE WHICH WILL LIKELY GET THINGS
GOING LATER TODAY/EVENING WAS CURRENTLY OVER SALT LAKE UT. A BIT OF A
MONSOON FEED NOTED FROM OLD MEX ACROSS NM INTO  SW KS. A BAND OF
SHOWERS HAS BEEN ASSOCIATED WITH THIS FEATURE THROUGH THE MORNING.
VERY DRY AIR NOTED OVER REGION PER WAT VAP IMGY.

REST OF TODAY AND TONIGHT...SFC PRES GRAD FCST TO GRADUALLY INCREASE
AND THIS SHOULD KEEP THE LLVL MSTR OVER THE PLAINS. WINDS AT 700 ARE
NOT ALL THAT STRONG SO DO NOT ANTICIPATE THE DRIER AIR TO MIX DOWN.
WE ARE ON THE BACKSIDE OF THE JET LIFTING OUT AND SOME IMPLIED
UPWARD VV WILL MOVE OVER THE REGION LATE THIS AFTERNOON AND
ESPECIALLY THIS EVENING. SPC MESO ANALYSIS EARLY THIS AFTERNOON WAS
INDICATING 1000-2000 J/KG OF MEAN LAYER CAPE ALONG WITH 40-50 KNOTS
OF DEEP SHEAR (ALONG WITH A CONSIDERABLE AMOUNT OF CIN)...SO THE
POTENTIAL FOR SVR WX IS STILL WITH US. THE 2000Z UPDATE DID NOT
CHANGE...ALTHOUGH THE POTENTIAL FOR LARGER HAIL HAS DECREASED. ISOLD
TORNADOES WERE STILL IN THE TEXT DISCUSSION.

LATEST 18Z RUC FCST WANTS TO BREAK OUT PRECIP OVER THE FAR E PLAINS.
ALTHOUGH POSSIBLE...I DO NOT SEE ANY BOUNDARIES IN THE DATA THAT
THIS CONVECTIVE INITIATION WILL FOCUS ON...SO I AM NOT TOO CONFIDENT
ON THIS SOLUTION. A MORE BELIEVABLE SOLUTION MAY BE CONVECTION
FORMING LATE OVER THE PIKE PEAK/PALMER DVD REGION...WITH THIS
CONVECTION MOVG EAST WITH TIME. GIVEN THE CURRENT VARIABLES OVER
US...ANY CONVECTION LATE THIS AFTERNOON AND EARLY EVENING WILL BE
ISOLD AT BEST...BUT IF GOES AND CAN SUSTAIN ITSELF...IT WILL BE SVR
WITH HAIL LIKELY.

FOR LATER TONIGHT...NAM AND GFS BREAK OUT PRECIP ACROSS THE E PLAINS
THIS DURING THE LATE EVENING HOURS AND MOVE THE CONVECTION E. GFS IS
FARTHER N (NE CO) WHILE NAM IS FARTHER S OVER EC CO. FOR NOW...GIVEN
JET LOCATION AND WAA AT 700...DECIDED TO HAVE HIGHEST POPS TONIGHT
OVER THE PALMER DVD EASTWARD (KIOWA CNTY)...AND LEFT THE REMAINDER
AREA IN ISOLD POPS. AS FOR CLOUDS...THERES A PRETTY DECENT CHANCE WE
WILL SEE A LOW OVCST TOMORROW MORNING...ESPECIALLY IF CONVECTION
DOES FIRE OVER THE E PLAINS LATER TONIGHT.

TOMORROW...BETTER THREAT OF SCTD STRONG CONVECTION. ALTHOUGH AREA
NOT OUTLOOKED ATTM...DEEPER MSTR ALONG WITH CAPE VALUES IN THE
1500-2500 J/KG RANGE AND SHEAR 30-40 KNTS...ALONG WITH A MORE WELL
DEFINED DISTURBANCE MOVG ACROSS (CURRENTLY LOCATED OVER N CA AS I
WRITE) SHOULD BRING A THREAT OF SCTD SVR TO THE E PLAINS TOMORROW
AFTERNOON. COULD SEE SOME SVR AS FAR W AS E SLOPES OF MTNS WITH
BETTER THREAT OVER THE E PLAINS E OF THE INTERSTATE. /34

LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

ISSUES FOR THE LONGER TERM CYCLE ARE TEMPERATURES AND POPS. RECENT
LONGER TERM COMPUTER MODELS SUGGEST THAT UPPER RIDGE CENTERED OVER
WESTERN AND CENTRAL NEW MEXICO FROM MONDAY NIGHT INTO THURSDAY
WILL ATTEMPT TO EDGE EAST INTO EASTERN NEW MEXICO/WEST TEXAS FROM
FRIDAY INTO NEXT SUNDAY. IN ADDITION...12Z/9TH ECMWF PAINTS
UNSEASONAL UPPER LOW MOVING INTO WESTERN COLORADO BY NEXT
MONDAY(AUGUST 17TH 2009)...I.E. JUST OUTSIDE MY CURRENT LONG TERM
CYCLE. WFO PUEBLO WILL CONTINUE TO MONITOR.

IN ADDITION...NORTH TO NORTHEASTERLY SURGES PROJECTED TO MOVE
ACROSS EASTERN PORTIONS OF THE CWFA MONDAY AND MONDAY NIGHT AND
THEN AGAIN FROM LATE IN THE WEEK INTO NEXT WEEKEND.

FAVORABLE ATMOSPHERIC MOISTURE PROFILES FOR POPS SHOULD BE NOTED
OVER PORTIONS OF THE CWFA FROM MONDAY NIGHT INTO TUESDAY NIGHT AND
THEN AGAIN FROM FRIDAY NIGHT INTO NEXT SUNDAY...WHICH IS WHERE
HIGHEST POPS WILL RESIDE IN GRIDS/ZONES.

FINALLY...GENERALLY ABOVE SEASONAL MID-AUGUST TEMPERATURES ANTICIPATED
FROM WEDNESDAY INTO FRIDAY WITH NEAR TO BELOW SEASONAL TEMPERATURES
PROJECTED ON TUESDAY AND THEN AGAIN BY NEXT WEEKEND.

AVIATION...

MAIN CONCERN WILL BE LOW CLOUDS TONIGHT OVER KCOS AND KPUB.
ADDITIONAL CONCERNS WILL BE ISOLD SVR THREAT WITH LARGE HAIL AT KCOS
AND KPUB LATER THIS AFTERNOON AND TOMORROW AFTERNOON.

CIGS MAIN CONCERN FOR KCOS AND KPUB LATER TONIGHT/TOMORROW MORNING.
MCS IS FCST OVER E CO AGAIN LATER TONIGHT AND THIS WILL SHOVE
ANOTHER BOUNDARY S ACROSS THE REGION....BRINGING A THREAT OF LOW
CIGS. BELIEVE IT WILL BE SIMILAR TO THIS MORNING WITH CIGS IN THE
BKN010 RANGE. CIGS SHOULD BREAK UP BY MID MORNING. WILL WAIT TIL 18Z
NAM RUN AND ADJUST TAFS ATTM.

ISOLD STRONG CONVECTION ALSO POSSIBLE TODAY WITH A BETTER CHANCE
TOMORROW AFTERNOON. COULD SEE SOME LARGER HAIL WITH ANY STORMS NEXT
2 DAYS. ACTIVITY IS EXPECTED TO BE ISOLD SO I DO NOT PLAN TO MENTION
TSRA EXPLICITLY IN TAF FOR NOW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/50
Hazardous weather outlook, Aug 9, 9:15 PM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
915 PM MDT SUN AUG 9 2009

COZ058>089-093>099-110315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
915 PM MDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS COULD STILL DEVELOP ACROSS
THE SOUTHEAST PLAINS OVERNIGHT. UP UNTIL MIDNIGHT...A FEW OF THE
STORMS COULD BE SEVERE...PRODUCING HAIL UP TO GOLFBALL SIZE AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.  THE AREA WITH THE
GREATEST THREAT FOR SEVERE WEATHER EXTENDS FROM NORTHEAST EL
PASO COUNTY...SOUTHEAST ACROSS CROWLEY COUNTY...INTO KIOWA...
NORTHERN BENT AND NORTHERN PROWERS COUNTIES. VERY HEAVY RAIN MAY
ALSO ACCOMPANY THE STRONGER STORMS WITH LOCALIZED RAINFALL AMOUNTS
OF UP TO 2 INCHES FALLING IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. THEN FOR FRIDAY AND
SATURDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
SOUTHEAST AND SOUTH CENTRAL COLORADO. THE PRIMARY THREATS FROM ANY
THUNDERSTORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS UP TO
45 MPH. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL.
ON MONDAY THERE IS THE POSSIBILITY THAT ONE OR TWO STORMS WILL
BECOME SEVERE...WITH HAIL THE SIZE OF QUARTERS AND WIND GUSTS
AROUND 60 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SOUTHEAST PLAINS THROUGH THE NIGHT.

50/50

In the hours before

Special weather statement, Aug 10, 12:46 AM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1246 AM MDT MON AUG 10 2009

COZ084-085-100715-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
1246 AM MDT MON AUG 10 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...EASTERN COLORADO SPRINGS.

AT 1245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EXTREME EAST CENTRAL COLORADO SPRINGS...OR
NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  EASTERN PORTIONS OF COLORADO SPRINGS.
  PEYTON.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:49 PM MDTSevere Thunderstorm WarningPUBLas Animas63 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.